# SDR CA091207001

- Difficulty date: December 4, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 11,118 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Nozzle
- Condition: Leaking
- Location: Fuel Injector
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER ROLLING UPRIGHT FROM INVERTED FLIGHT ON A TRAINING MISSION, THE ACFT BACKFIRED FOLLOWED BY A STRONG FUEL SMELL IN THE COCKPIT.  EMERGENCY CHECKS WERE COMPLETED AND WHILE ACFT WAS INBOUND TO DEPARTURE AIRPORT THERE WAS A SECOND OCCURENCE OF STRONG FUEL ODORS ON DOWNWIND.  ACFT LANDED WITHOUT FURTHER INCIDENT.  MX ALSO NOTED THE SMELL OF FUEL IN THE COCKPIT AND FOUND A LOOSE FUEL VENT INTERCONNECT CONNECTION.  FURTHER TROUBLESHOOTING WAS CARRIED OUT ON THE ENGINE FUEL SYS REGARDING THE BACKFIRE IN FLIGHT.   FUEL INJECTOR UNIT SHOWED EVIDENCE OF LEAKAGE (ONLY 25.6 HRS TIS) AND WAS SUBSEQUENTLY REPLACED.  MX GROUND RUNS WERE CARRIED OUT AND THE ACFT WAS RELEASED TO SERVICE FOLLOWING A SUCCESSFUL TEST FLIGHT.
